Subdifferential characterization of approximate convexity: The lower semicontinuous case

A. Daniilidis, F. Jules, M. Lassonde

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)

Abstract

It is known that a locally Lipschitz function is approximately convex if, and only if, its Clarke subdifferential is a submonotone operator. The main object of this work is to extend the above characterization to the class of lower semicontinuous functions. To this end, we establish a new approximate mean value inequality involving three points. We also show that an analogue of the Rockafellar maximal monotonicity theorem holds for this class of functions and we discuss the case of arbitrary subdifferentials. © 2007 Springer-Verlag.
Original languageEnglish
Pages (from-to)115-127
JournalMathematical Programming
Volume116
Issue number1-2
DOIs
Publication statusPublished - 1 Jan 2009

Keywords

  • Approximate convexity
  • Mean value inequality
  • Subdifferential
  • Submonotone operator

Fingerprint Dive into the research topics of 'Subdifferential characterization of approximate convexity: The lower semicontinuous case'. Together they form a unique fingerprint.

  • Cite this